Alert archive / Kansas / Special Weather Statements in 2012
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 7, 2012, 3:55 AM CDT for Lincoln County, Kansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 3:55 AM CDT (08:55 UTC)
- Expired
- Aug 7, 2012, 4:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Wichita, KS
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 133 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3040 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2299 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
797
WWUS83 KICT 070855
SPSICT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
355 AM CDT TUE AUG 7 2012
KSZ032-033-070930-
LINCOLN-RUSSELL-
355 AM CDT TUE AUG 7 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LINCOLN AND RUSSELL COUNTIES...
AT 351 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 9 MILES WEST OF HUNTER...OR 24 MILES NORTHWEST
OF LINCOLN...AND MOVING SOUTHEAST AT 20 MPH.
WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
&&
LAT...LON 3922 9832 3904 9830 3894 9848 3913 9862
3913 9849 3922 9848
TIME...MOT...LOC 0856Z 313DEG 19KT 3917 9852
$$
LAWSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:06 AM CDT, 49 minutes earlier.
Area forecast discussion, Aug 7, 3:06 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 306 AM CDT TUE AUG 7 2012 .DISCUSSION... THE MID/UPPER RIDGE CONTINUES TO BE CONFINED TO THE SOUTHERN ROCKIES/SOUTHWEST WHILE NORTHWEST MID/UPPER FLOW WAS OBSERVED OVER THE CENTRAL PLAINS STATES. AN MCS MOVING INTO NORTHERN KANSAS EARLY THIS MORNING CONTINUES TO SHOW SIGNS OF MAINTAINING IT'S COURSE POSSIBLY LINGERING THROUGH THE MORNING HOURS ACROSS PORTIONS OF CENTRAL/SOUTH CENTRAL KANSAS. ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY WAS DEVELOPING WITHIN A WEAK 315K ISENTROPIC UPGLIDE REGIME ACROSS PORTIONS OF SOUTHERN AND SOUTHEAST KANSAS WHICH MAY ALSO LINGER PAST 12Z BEFORE DIMINISHING/DRIFTING SOUTH OF THE AREA. SUBSIDENCE IN THE WAKE OF THE MORNING PRECIPITATION SHOULD RESULT IN SUFFICIENT INSOLATION FOR MAXIMUM TEMPERATURES TO CLIMB INTO THE 97-103 DEGREE RANGE AGAIN TODAY WHICH IS A SUBTLE INCREASE FROM THE PREVIOUS FORECAST. ANY LINGERING OUTFLOW BOUNDARIES/DIFFUSE SFC TROUGH AXIS ACROSS WEST CENTRAL KANSAS MAY PROVIDE A FOCUS FOR DEEP MOIST CONVECTION THIS AFTERNOON/EVENING. MAINTAINED MID POPS WEIGHTED ACROSS THE WESTERN ZONES AFTER 21Z WITH GREATER UNCERTAINTY AS YOU MOVE EAST THROUGH THE EVENING AND THE OVERNIGHT HOURS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. WEDNESDAY-THURSDAY...MAINTAINED LOW POPS MAINLY ALONG/EAST OF THE KANSAS TURNPIKE THROUGH WED EVENING BUT A STABLE/DRIER AIRMASS IS PROGGED TO BUILD ACROSS THE AREA LATER IN THE PERIOD. A MID/UPPER TROUGH IS PROGGED TO AMPLIFY ACROSS THE GREAT LAKES AREA ON THU WHILE NORTHWEST MID/UPPER FLOW CONTINUES ACROSS THE CENTRAL PLAINS. WEAK LOW LEVEL CAA/ABUNDANT INSOLATION SHOULD RESULT IN SEASONABLY WARM CONDITIONS WITH HIGHS IN THE 90S. FRIDAY THROUGH MONDAY...DRY WEATHER CONDITIONS ARE ANTICIPATED AT THE START OF THE PERIOD AS SHORT WAVE RIDGING MOVES OVER THE CENTRAL PLAINS. CONTINUED LOW LEVEL NORTHERLY FLOW/CAA IS EXPECTED TO RESULT IN SEASONABLE TEMPERATURES WITH HIGHS AROUND 90. A SHORTWAVE TROUGH IS PROGGED TO DIG SOUTHEAST ACROSS THE NORTHERN PLAINS ON SAT BRINGING INCREASING CHANCES FOR PRECIPITATION LATE FRIDAY THROUGH SATURDAY. MAINTAINED DRY CONDITIONS ON SUNDAY-MONDAY WITH SEASONABLE HIGHS NEAR 90S EXPECTED THROUGH THE PERIOD. MWM && .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU SMALL THUNDERSTORM CLUSTER OVER CENTRAL NEBRASKA CONTINUES TO DRIFT SOUTHWARD AND MAY REACH CENTRAL KANSAS LATE TONIGHT...FED BY WEAK SOUTHERLY 850 FLOW. WILL INCLUDE A VCTS AT RSL/SLN 08Z-12Z. OTHERWISE...A BETTER CHANCE OF THUNDERSTORMS EXPECTED LATER TUESDAY AFTERNOON/EVENING IN CENTRAL KS WITH THE WEAK SURFACE TROUGH AXIS SLIDING INTO THE AREA...ALONG WITH AN UPPER LEVEL DISTURBANCE IN THE NORTHWESTERLY FLOW ALOFT. WILL MENTION VCTS AT RSL/SLN/HUT LATE TUES PM/EVE. OTHERWISE LIGHT SOUTHEAST FLOW AND VFR TO PREVAIL OUTSIDE THUNDERSTORM ACTIVITY. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 102 73 98 72 / 20 20 20 10 HUTCHINSON 101 70 98 70 / 40 30 10 0 NEWTON 101 71 98 70 / 20 20 20 10 ELDORADO 101 72 97 70 / 20 20 20 10 WINFIELD-KWLD 103 74 98 72 / 20 20 20 10 RUSSELL 97 67 96 66 / 40 40 10 0 GREAT BEND 98 68 96 67 / 30 40 10 0 SALINA 98 70 98 68 / 30 30 10 0 MCPHERSON 100 69 98 68 / 50 30 10 0 COFFEYVILLE 103 73 97 72 / 10 10 40 20 CHANUTE 101 71 95 71 / 10 10 30 20 IOLA 100 72 95 71 / 10 10 30 20 PARSONS-KPPF 103 72 96 71 / 10 10 40 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 6, 11:08 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1108 PM CDT MON AUG 6 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-080415- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1108 PM CDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVERNIGHT IN CENTRAL KANSAS...MAINLY NORTHWEST OF A LYONS TO SALINA LINE. ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BE STRONG OR SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL START IN CENTRAL KANSAS TUESDAY AFTERNOON AND INCREASE TUESDAY NIGHT AS IT SPREADS ACROSS SOUTH CENTRAL KANSAS AND THE FLINT HILLS. THE CHANCE OF THUNDERSTORMS MOVES ROUGHLY ALONG AND EAST OF I-35 ON WEDNESDAY. A FEW STRONG STORMS ARE POSSIBLE. ANOTHER STORM SYSTEM WILL ARRIVE FRIDAY NIGHT BRINGING ADDITIONAL CHANCES FOR THUNDERSTORMS THROUGH LATE SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Aug 7, 3:55 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
355 AM CDT TUE AUG 7 2012
KSZ032-033-070930-
LINCOLN-RUSSELL-
355 AM CDT TUE AUG 7 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LINCOLN AND RUSSELL COUNTIES...
AT 351 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 9 MILES WEST OF HUNTER...OR 24 MILES NORTHWEST
OF LINCOLN...AND MOVING SOUTHEAST AT 20 MPH.
WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
&&
LAT...LON 3922 9832 3904 9830 3894 9848 3913 9862
3913 9849 3922 9848
TIME...MOT...LOC 0856Z 313DEG 19KT 3917 9852
LAWSONThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:47 AM CDT | Special Weather Statement | ICT | Chautauqua | 28 min |
| Aug 7, 5:43 AM CDT | Special Weather Statement | ICT | Lincoln | 32 min |
| Aug 7, 6:07 AM CDT | Special Weather Statement | ICT | Ellsworth | 23 min |
| Aug 7, 5:37 PM CDT | Special Weather Statement | ICT | Rice | 23 min |
Nearby
Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.